Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 16, 2000, 9:20 PM MDT for Chaves County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 16, 2000, 9:20 PM MDT (03:20 UTC)
- Expired
- Oct 16, 2000, 10:00 PM MDT
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chaves County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 170321 SVRABQ NMC005-170400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 920 PM MDT MON OCT 16 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 1000 PM MDT * AT 915 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF CAPROCK...OR ABOUT 32 MILES EAST OF ROSWELL OVER HIGHWAY 380...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTH OF CAPROCK AT 945 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! LAT...LON 3350 10403 3333 10410 3308 10342 3334 10331
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 7:20 PM MDT, 2 hours earlier.
Area forecast discussion, Oct 16, 7:20 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 720 PM MDT MON OCT 16 2000 UPDATED TO ADD MENTION OF SHOWERS/TSTMS TO MOST OF THE EASTERN PLAINS...AND UPPED POPS FOR ROW. .ABQ...NONE
In the hours before
Local storm report, Oct 16, 8:33 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
833 PM MDT MON OCT 16 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0732 PM 1 W ROSWELL NM 1.00 INCH HAIL
10/16/00 CHAVES REPORTED BY ROSWELL STATE
POLICE
0752 PM ROSWELL NM .75 INCH HAIL
10/16x/00 CHAVES DIME TO NICKEL SIZEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| Oct 16, 7:27 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 48 min |
| Oct 16, 8:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| Oct 16, 8:33 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 57 min |
| Oct 17, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.